MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR

TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR
Catalog Number CX*RX25RE
Medical Device Problem Code Medical Gas Supply Problem (2985)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was received at the manufacturing facility for evaluation.Visual inspection found no anomalies which would relate to a gas leak or insufficient gas transfer performance.The actual sample, after having been rinsed and dried was tested for its gas transfer performance.The obtained values met manufacturing specification.Confirmation testing confirmed that the pao2 determined on the actual sample was higher than that determined during the actual use.A comment was made by the user facility that several similar incidences has happened over the past three months.However, those events were not reported to the manufacturer and no additional information was available including event dates, product codes, patient information or any specific event descriptions.Therefore, because it is not possible to conduct meaningful investigations or obtain sufficient information about the individual events, we are including this anecdotal information within this report for reference purposes.A review of the device history record and the product release decision control sheet of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.There is no evidence that this event was related to a device defect or malfunction.The investigation results verified that the actual sample was the normal product with no issue in the gas transfer performance.An exact cause of the reported event cannot be definitively determined based on the available information.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported insufficient gas exchange in the capiox device.Follow up communication with the user facility confirmed the following information: the oxygenator was used in a case where the patient was receiving cardiac surgery.The perfusionist reported that the device wasn´t efficiently oxygenating during that specific case in the cardiac surgery.There have been similar cases over the last three (3) months.There was no patient harm.

Brand Name
CAPIOX RX OXYGENATOR
Common Device Name
OXYGENATOR
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6122744
Report Number9681834-2016-00260
Device Sequence Number162213
Product Code DTZ
UDI-Device Identifier04987350769558
UDI-Public04987350769558
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K040210
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue NumberCX*RX25RE
Device Lot Number151128
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2016
Initial Report FDA Received Date11/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight82